Skip to Main content Skip to Navigation
Journal articles

A General Framework for the Derivation of Regular Expressions

Abstract : The aim of this paper is to design a theoretical framework that allows us to perform the computation of regular expression derivatives through a space of generic structures. Thanks to this formalism, the main properties of regular expression derivation, such as the finiteness of the set of derivatives, need only be stated and proved one time, at the top level. Moreover, it is shown how to construct an alternating automaton associated with the derivation of a regular expression in this general framework. Finally, Brzozowski’s derivation and Antimirov’s derivation turn out to be a particular case of this general scheme and it is shown how to construct a DFA, a NFA and an AFA for both of these derivations.
Document type :
Journal articles
Complete list of metadatas

https://hal-normandie-univ.archives-ouvertes.fr/hal-02335298
Contributor : Ludovic Mignot <>
Submitted on : Monday, October 28, 2019 - 11:10:42 AM
Last modification on : Friday, December 13, 2019 - 11:43:52 AM

Links full text

Identifiers

Citation

Pascal Caron, Jean-Marc Champarnaud, Ludovic Mignot. A General Framework for the Derivation of Regular Expressions. RAIRO - Theoretical Informatics and Applications (RAIRO: ITA), EDP Sciences, 2012, 48 (3), pp.281-305. ⟨10.1051/ita/2014010⟩. ⟨hal-02335298⟩

Share

Metrics

Record views

30